Can a Steroid Medrol Pack Cause GERD?
Asked by april26
Can Steroid Medrol Pack Cause Gerd/silent Reflux Symptoms To Occur?
i have asthma. i was diagonsed with h-pylori 3 years ago after a terrible trip to mexico. I was then diagnosed with GERD. four weeks ago i caught a cold. the cold turned into bronchitus. bronchitus led to asthmatic issues and awful chest conjestion-very croupy and very scary. went to a pulmonologist who said that the meds given me during the cold and bronchitus stirred up gerd. i was given amoxacillian which i take when needed and have never had any trouble with it and a medrol pack(steroid for asthma and allergic reactions) i'm in my fifth week of illness. i'm now on a ppi which i think is helping but can't work, play or eat well as i before. i was fine before the bronchitus. does anyone know or can confirm if the oral steroid could have triggered this issue i'm have with gerd/silent reflux? any tips on improving my heatlh and the issue would be great! thanks
The oral steroid can definitely cause reflux. It's also possible for H-Pylori to come back. It's further possible for the asthmatic issues to be made worse by the reflux. It can become a cyclical problem. It's also possible that the anti-biotic has thrown your good bacteria ratio off.
Most importantly, if you aren't getting better as you feel you should be given the medications you are now on, it's time to go back to the doctor and let him know where things stand.
You should know: The answer above provides general health information that is not intended to replace medical advice or treatment recommendations from a qualified healthcare professional.